Alert archive / Georgia / Wind Advisories in 2009
Wind Advisory 16, NWS Atlanta, GA
NWS Atlanta, GA issued this wind advisory at Apr 13, 2009, 9:56 AM EDT for 55 counties in Georgia. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Apr 13, 2009, 9:56 AM EDT (13:56 UTC)
- Expired
- Apr 13, 2009, 2:00 PM EDT
- In force
- 4 hr
- Issued by
- NWS Atlanta, GA
All 55 counties
Banks County, GA, Barrow County, GA, Bartow County, GA, Butts County, GA, Carroll County, GA, Catoosa County, GA, Chattooga County, GA, Cherokee County, GA, Clarke County, GA, Clayton County, GA, Cobb County, GA, Coweta County, GA, Dade County, GA, Dawson County, GA, DeKalb County, GA, Douglas County, GA, Fannin County, GA, Fayette County, GA, Floyd County, GA, Forsyth County, GA, Fulton County, GA, Gilmer County, GA, Gordon County, GA, Gwinnett County, GA, Hall County, GA, Haralson County, GA, Harris County, GA, Heard County, GA, Henry County, GA, Jackson County, GA, Jasper County, GA, Lamar County, GA, Lumpkin County, GA, Madison County, GA, Meriwether County, GA, Monroe County, GA, Morgan County, GA, Murray County, GA, Newton County, GA, Oconee County, GA, Paulding County, GA, Pickens County, GA, Pike County, GA, Polk County, GA, Rockdale County, GA, Spalding County, GA, Talbot County, GA, Towns County, GA, Troup County, GA, Union County, GA, Upson County, GA, Walker County, GA, Walton County, GA, White County, GA, Whitfield County, GA
The radar
The Atlanta radar (KFFC), 65 km from the middle of the area, began a volume at 13:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 1.9 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 537 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS72 KFFC 131356 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 956 AM EDT MON APR 13 2009 GAZ001>009-011>016-019>021-030-031-041-131800- /O.EXP.KFFC.HW.W.0002.000000T0000Z-090413T1400Z/ /O.NEW.KFFC.WI.Y.0016.090413T1400Z-090413T1800Z/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-POLK-PAULDING-HARALSON- INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND... ROME...CARTERSVILLE 956 AM EDT MON APR 13 2009 ...WIND ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... ...HIGH WIND WARNING WILL EXPIRE AT 10 AM EDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON. THE HIGH WIND WARNING WILL EXPIRE AT 10 AM EDT THIS MORNING. THE ADVISORY IS IN EFFECT ALONG AND NORTH OF A LINE FROM HEARD COUNTY TO FAYETTE COUNTY TO HALL COUNTY. AN AREA OF STRONGER WINDS CONTINUE TO MOVE ACROSS PARTS OF NORTH GEORGIA THIS MORNING. SOUTHEAST WINDS OF 20 TO 35 MPH WITH GUSTS TO 45 MPH CAN BE EXPECTED INTO THE FIRST HALF OF THE AFTERNOON. NUMEROUS REPORTS INDICATE THAT TREES AND POWER LINES HAVE BEEN DOWN BY THESE WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 TO 35 MPH OR WIND GUSTS OF AT LEAST 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO EXPECT TREES TO BE BLOWN OVER. && $$ GAZ022-023-032>034-042>045-052>055-131800- /O.CAN.KFFC.WI.Y.0015.000000T0000Z-090413T1400Z/ /O.NEW.KFFC.WI.Y.0016.090413T1400Z-090413T1800Z/ FORSYTH-HALL-COBB-NORTH FULTON-GWINNETT-CARROLL-DOUGLAS- SOUTH FULTON-DEKALB-HEARD-COWETA-FAYETTE-CLAYTON- INCLUDING THE CITIES OF...GAINESVILLE...MARIETTA...ATLANTA... LAWRENCEVILLE...CARROLLTON...DOUGLASVILLE...EAST POINT... DECATUR...NEWNAN...PEACHTREE CITY 956 AM EDT MON APR 13 2009 ...WIND ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON. THE ADVISORY IS IN EFFECT ALONG AND NORTH OF A LINE FROM HEARD COUNTY TO FAYETTE COUNTY TO HALL COUNTY. AN AREA OF STRONGER WINDS CONTINUE TO MOVE ACROSS PARTS OF NORTH GEORGIA THIS MORNING. SOUTHEAST WINDS OF 20 TO 35 MPH WITH GUSTS TO 45 MPH CAN BE EXPECTED INTO THE FIRST HALF OF THE AFTERNOON. NUMEROUS REPORTS INDICATE THAT TREES AND POWER LINES HAVE BEEN DOWN BY THESE WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 TO 35 MPH OR WIND GUSTS OF AT LEAST 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO EXPECT TREES TO BE BLOWN OVER. && $$
1 follow-up statement
000 WWUS72 KFFC 131422 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1022 AM EDT MON APR 13 2009 GAZ024-025-027-035>037-046>049-056>059-066>071-078-079-131800- /O.EXA.KFFC.WI.Y.0016.000000T0000Z-090413T1800Z/ BANKS-JACKSON-MADISON-BARROW-CLARKE-OCONEE-ROCKDALE-WALTON-NEWTON- MORGAN-SPALDING-HENRY-BUTTS-JASPER-TROUP-MERIWETHER-PIKE-UPSON- LAMAR-MONROE-HARRIS-TALBOT- INCLUDING THE CITIES OF...ATHENS...CONYERS...COVINGTON...GRIFFIN 1022 AM EDT MON APR 13 2009 ...WIND ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON. THE WIND ADVISORY IS IN EFFECT ALONG AND NORTH OF A LINE FROM HARRIS COUNTY TO TALBOT COUNTY TO MONROE COUNTY TO MADISON COUNTY. AN AREA OF STRONGER WINDS CONTINUE TO MOVE ACROSS PARTS OF NORTH AND CENTRAL GEORGIA THIS MORNING. SOUTHEAST WINDS OF 20 TO 35 MPH WITH GUSTS TO 45 MPH CAN BE EXPECTED INTO THE FIRST HALF OF THE AFTERNOON. NUMEROUS REPORTS INDICATE THAT TREES AND POWER LINES HAVE BEEN DOWN BY THESE WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 TO 35 MPH OR WIND GUSTS OF AT LEAST 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO EXPECT TREES TO BE BLOWN OVER. && $$ GAZ001>009-011>016-019>023-030>034-041>045-052>055-131800- /O.CON.KFFC.WI.Y.0016.000000T0000Z-090413T1800Z/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-POLK-PAULDING-COBB-NORTH FULTON-GWINNETT- HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-HEARD-COWETA-FAYETTE- CLAYTON- INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND... ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA... LAWRENCEVILLE...CARROLLTON...DOUGLASVILLE...EAST POINT... DECATUR...NEWNAN...PEACHTREE CITY 1022 AM EDT MON APR 13 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON. THE WIND ADVISORY IS NOW IN EFFECT ALONG AND NORTH OF A LINE FROM HARRIS COUNTY TO TALBOT COUNTY TO MONROE COUNTY TO MADISON COUNTY. AN AREA OF STRONGER WINDS CONTINUE TO MOVE ACROSS PARTS OF NORTH GEORGIA THIS MORNING. SOUTHEAST WINDS OF 20 TO 35 MPH WITH GUSTS TO 45 MPH CAN BE EXPECTED INTO THE FIRST HALF OF THE AFTERNOON. NUMEROUS REPORTS INDICATE THAT TREES AND POWER LINES HAVE BEEN DOWN BY THESE WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 TO 35 MPH OR WIND GUSTS OF AT LEAST 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO EXPECT TREES TO BE BLOWN OVER. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this wind advisory went out at Apr 13, 7:53 AM EDT, 2 hours 3 minutes earlier.
Area forecast discussion, Apr 13, 7:53 AM EDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 753 AM EDT MON APR 13 2009 .UPDATE... REPORTS CONTINUE TO COME IN OF DOWNED TREES AND POWER LINES...POWER OUTAGES...AND STRONG SOUTHEAST WINDS UP TO 50 MPH OVER THE NORTH GEORGIA MOUNTAINS...WITH FAIRLY STRONG WINDS EVEN BEING OBSERVED IN SOME OF THE VALLEYS OF NORTHWEST GA. THE STRONGEST WINDS ARE OCCURRING ON THE NORTHWEST PERIPHERY OF THE STRATIFORM RAIN SHIELD. THE EFFECTS OF THE STRONG PRESSURE GRADIENT BETWEEN THE WAKE LOW AND THE SURFACE MESO-HIGH SHOULD BEGIN TO DIMINISH BETWEEN 9 AND 10 AM. RRH && .SHORT TERM /TODAY THROUGH WEDNESDAY/... STRONG WINDS DEVELOPING ON THE TRAILING EDGE OF THE APPROACHING WIDESPREAD STRATIFORM PRECIPITATION SHIELD EARLY THIS MORNING OVER NORTHERN/CENTRAL ALABAMA NOW STARTING TO EXPAND INTO THE HIGHER TERRAIN OF NORTHWEST GEORGIA. CLASSIC SETUP FOR A WAKE LOW HIGH WIND EVENT WITH UPPER DIFFLUENT V-PATTERN WITH SURFACE LOW TO THE NORTHWEST. BIRMINGHAM LAST HOUR REPORTED GUST TO 37 KNOTS AND SEVERAL OTHER SITES INTO FAR NERN AL SHOW GUSTS TO 35 KTS. EXPECT THE HIGHEST RIDGES TO SEE STRONGER WINDS. THUS...UPGRADED TO A HIGH WIND WARNING OVER FAR NWRN GA AND EXPANDED WIND ADVISORY TO INCLUDE MUCH OF NORTH GA AND INTO WEST CENTRAL GA. NEXT IMMEDIATE CONCERN IS ON THE SOUTHERN EDGE OF THE STRATIFORM PRECIP...THE STRONGER CONVECTION. ACTIVITY SEEMS TO BE WEAKENING AS IT OUTRUNS THE INSTABILITY AXIS AND APPROACHES WEST CENTRAL GA FROM ALABAMA AS OF 3 AM. OVER THE NEXT FEW HOURS THOUGH...THE 500 J/KG INSTABILITY SHOULD SHIFT EASTWARD POTENTIALLY ALLOWING FOR AN ISOLATED SEVERE THREAT THIS MORNING ALONG AND SOUTH OF A CSG-MCN LINE. THIS SHOULD BE THE PRIMARY FOCUS FOR SEVERE THROUGH MUCH OF THE DAY TODAY...MAINLY OVER THOSE SOUTHERN PORTIONS OF OUR FORECAST AREA...THOUGH CANNOT RULE OUT MORE ISOLATED SEVERE JUST AHEAD OF THE FRONT IN THE WEST/NORTHWEST TONIGHT. THE FRONT WILL MOVE THROUGH NORTH/CENTRAL GA TUESDAY MORNING. HIGH PRESSURE BUILDING IN LATE TUESDAY WILL CONTINUE TO SLIDE TOWARD US FROM THE NORTHWEST THROUGH WEDNESDAY. .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... GLOBAL MODELS SHOW THE SURFACE HIGH PASSING OUR LONGITUDE ON THURSDAY WITH THE UPPER LEVEL RIDGE AXIS FOLLOWING ON FRIDAY. WITH THE UPPER RIDGE TO OUR EAST BY SATURDAY AND FLOW TURNING SOUTHWESTERLY ALOFT...SEVERAL SHORTWAVES WILL RIPPLE THROUGH THE AREA AND WARM ADVECTION WILL PULL LOW LEVEL MOISTURE BACK INTO GEORGIA. THUNDERSTORM POTENTIAL EXPECTED TO INCREASE ON SUNDAY WITH WARM FRONT SITUATED ACROSS THE LOCAL AREA...AHEAD OF THE NEXT SIGNIFICANT LOW PRESSURE SYSTEM. 07 && .AVIATION... AREA OF SHRA/TSRA MOVING THROUGH THIS MORNING AHEAD OF THE WARM FRONT. MVFR CIGS/VSBYS ACROSS MOST OF THE AREA. THIS SHOULD REMAIN FAIRLY STEADY WITH A SLOWLY LOWERING PATTERN THROUGH THE DAY AS MOISTURE INCREASES WITH THE WARM FRONT...EVENTUALLY TO IFR EVERYWHERE THOUGH GUIDANCE DISAGREES ON TIMING...BUT GENERALLY THINKING SOMETIME AROUND SUNSET. SHOULD SEE CONTINUED TSRA THIS MORNING WITH A POSSIBLE BREAK IN THE METRO SITES THIS EVENING...WITH A SECOND ROUND OF CONVECTION TONIGHT. CSG/MCN WILL SEE PROLONGED TSRA CHANCES TODAY MOVING OUT LATE TONIGHT. WINDS SHOULD REMAIN OUT OF THE EAST AND INCREASE THIS AFTERNOON TO UP TO 15KT AS HIGH WEDGES DOWN THE APPALACHIANS. TDP && .PRELIMINARY POINT TEMPS/POPS... ATHENS 63 56 67 43 68 / 100 50 30 10 5 ATLANTA 66 56 66 43 66 / 90 50 30 5 5 BLAIRSVILLE 58 49 60 38 63 / 80 50 50 10 10 CARTERSVILLE 66 53 64 39 64 / 90 60 40 10 5 COLUMBUS 74 59 70 46 73 / 100 70 30 5 5 GAINESVILLE 59 54 65 44 65 / 90 50 40 10 5 MACON 70 60 73 45 73 / 100 80 30 5 5 ROME 69 55 65 43 67 / 80 60 30 10 5 PEACHTREE CITY 67 55 66 40 68 / 100 50 30 5 5 VIDALIA 74 61 73 50 73 / 80 80 40 10 5 && .FFC WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 10 AM EDT THIS MORNING FOR THE FOLLOWING ZONES: BARTOW...CARROLL...CHEROKEE...CLAYTON...COBB...COWETA... DAWSON...DEKALB...DOUGLAS...FANNIN...FAYETTE...FORSYTH... GILMER...GWINNETT...HALL...HARALSON...HEARD...LUMPKIN...MURRAY... NORTH FULTON...PAULDING...PICKENS...POLK...SOUTH FULTON... TOWNS...UNION...WHITE. TORNADO WATCH UNTIL 11 AM EDT THIS MORNING FOR THE FOLLOWING ZONES: CHATTAHOOCHEE...MARION...MUSCOGEE...STEWART...WEBSTER. HIGH WIND WARNING UNTIL 10 AM EDT THIS MORNING FOR THE FOLLOWING ZONES: CATOOSA...CHATTOOGA...DADE...FLOYD...GORDON...WALKER... WHITFIELD. &&
Hazardous weather outlook, Apr 13, 4:39 AM EDT, 5 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 439 AM EDT MON APR 13 2009 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-140845- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 439 AM EDT MON APR 13 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT ISOLATED SEVERE THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT... ESPECIALLY ACROSS CENTRAL GEORGIA. STRONG WINDS ARE EXPECTED IN PORTIONS OF NORTHWEST GEORGIA THIS MORNING. .SYNOPSIS... AN AREA OF LOW PRESSURE NEAR MEMPHIS THIS MORNING WILL MOVE EAST TODAY. A WARM FRONT WILL LIFT NORTH ACROSS THE STATE WHILE THE TRAILING COLD FRONT MOVES INTO THE DEEP SOUTH. IN THE MEANTIME... A COOL...STABLE RIDGE OF HIGH PRESSURE WILL WEDGE DOWN THE EASTERN SLOPES OF THE APPALACHIANS. .PRIMARY HAZARDS... ISOLATED TORNADOES WILL BE POSSIBLE SOUTH OF A LINE FROM LA GRANGE TO FORSYTH TO LOUISVILLE. LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE ACROSS MUCH OF NORTH AND CENTRAL GEORGIA...GENERALLY SOUTH AND WEST OF A LINE FROM ATHENS TO SUWANEE TO BLUE RIDGE. .DISCUSSION... WINDS ACROSS MOST OF THE AREA WILL SWING AROUND TO THE SOUTHEAST AHEAD OF THE APPROACHING COLD FRONT. THIS WILL INCREASE MOISTURE AND INSTABILITY ACROSS MOST OF THE REGION ESPECIALLY ACROSS PORTIONS OF CENTRAL GEORGIA. CAPES WILL RANGE BETWEEN 400 AND 800 ACROSS CENTRAL GEORGIA...MAINLY THIS AFTERNOON. WITH THE INCREASING INSTABILITY...THE APPROACHING COLD FRONT...AND THE UPPER LEVEL DISTURBANCE...SEVERE STORMS WILL BE POSSIBLE ACROSS A GOOD PORTION OF NORTH AND CENTRAL GEORGIA. HOWEVER...IN NORTHEAST GEORGIA WHERE THE COOL WEDGE OF HIGH PRESSURE IS IN PLACE...THE ATMOSPHERE WILL LIKELY NOT DESTABILIZE ENOUGH TO SUPPORT SEVERE THUNDERSTORMS. THERE WILL LIKELY BE TWO ROUNDS OF THUNDERSTORMS. ONE THIS MORNING AS A SQUALL LINE MOVES THROUGH CENTRAL GEORGIA... AND ANOTHER THIS AFTERNOON INTO TONIGHT AS THE COLD FRONT APPROACHES. IN ADDITION...A SMALL AREA OF HIGH PRESSURE BEHIND THE SHOWERS MOVING THROUGH NORTH GEORGIA THIS MORNING WILL ALLOW THE PRESSURE GRADIENT TO TIGHTEN. SOUTHEASTERLY WINDS WILL INCREASE THIS MORNING TO BETWEEN 20 AND 30 MPH WITH GUSTS TO BETWEEN 35 AND 45 MPH...WITH HIGHER GUSTS IN THE HIGHEST ELEVATIONS. THESE STRONG WINDS WILL LIKELY KNOCK DOWN A FEW TREES AND POWERLINES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS TUESDAY...AND AGAIN ON SUNDAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED ACROSS PORTIONS OF CENTRAL GEORGIA THIS AFTERNOON AND EVENING. IN ADDITION...SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Local storm report, Apr 13, 9:31 AM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
931 AM EDT MON APR 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 AM NON-TSTM WND DMG 3 S MARIETTA 33.91N 84.54W
04/13/2009 COBB GA PUBLIC
SEVERAL TREES BLOWN DOWN ALONG AND NEAR SOUTH COBB DRIVE.
&&
KFRANTZLocal storm report, Apr 13, 9:34 AM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
934 AM EDT MON APR 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM NON-TSTM WND DMG TALKING ROCK 34.51N 84.51W
04/13/2009 PICKENS GA PUBLIC
NUMEROUS TREES DOWN FROM TALKING ROCK TO JASPER.
&&
NMAYESSpecial weather statement, Apr 13, 9:49 AM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 949 AM EDT MON APR 13 2009 GAZ021-032>034-043>045-053>055-131500- 949 AM EDT MON APR 13 2009 ...SIGNIFICANT WEATHER ALERT FOR 55 MPH WINDS IN COWETA...FAYETTE... CLAYTON...DOUGLAS...DEKALB...COBB...GWINNETT...CHEROKEE AND FULTON COUNTIES UNTIL 1100 AM EDT... AT 946 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY STRONG WINDS OCCURING IN THE WAKE OF A LARGE COMPLEX OF SHOWERS AND THUNDERSTORMS. WIND GUSTS UP TO 55 MPH CAN BE EXPECTED AS THE AREA OF STRONG WINDS MOVE ACROSS COWETA...FAYETTE...CLAYTON... DOUGLAS...DEKALB...COBB... GWINNETT... CHEROKEE AND FULTON COUNTIES THROUGH 1100 AM EDT.
Special weather statement, Apr 13, 9:51 AM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 951 AM EDT MON APR 13 2009 GAZ014-015-021>023-032>034-043>045-052>055-066-067-131500- 951 AM EDT MON APR 13 2009 ...SIGNIFICANT WEATHER ALERT FOR 50 MPH WINDS IN TROUP... MERIWETHER...HEARD...COWETA...FAYETTE...CLAYTON...DOUGLAS...DEKALB... COBB...GWINNETT...FORSYTH...CHEROKEE...HALL...DAWSON...LUMPKIN AND FULTON COUNTIES UNTIL 1100 AM EDT... AT 950 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY STRONG WINDS OCCURING IN THE WAKE OF A LARGE COMPLEX OF SHOWERS AND THUNDERSTORMS. WIND GUSTS UP TO 55 MPH CAN BE EXPECTED AS THE AREA OF STRONG WINDS MOVE ACROSS TROUP...MERIWETHER...HEARD... COWETA...FAYETTE...CLAYTON... DOUGLAS...DEKALB...COBB...GWINNETT ...FORSYTH...CHEROKEE...HALL...DAWSON...LUMPKIN AND FULTON COUNTIES THROUGH 1100 AM EDT.
Local storm report, Apr 13, 9:55 AM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
955 AM EDT MON APR 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM NON-TSTM WND DMG CUMMING 34.21N 84.14W
04/13/2009 FORSYTH GA PUBLIC
NUMEROUS TREES AND POWER LINES BLOWN DOWN IN THE CUMMING
AREA. SOME TREES ARE ON HOUSES CAUSING MAJOR DAMAGE. SOME
BLOWN TRANSFORMERS ARE CAUSING FIRES.
0900 AM NON-TSTM WND DMG SANDY SPRINGS 33.94N 84.37W
04/13/2009 FULTON GA PUBLIC
A LARGE TREE HAS FALLEN ON A HOUSE AT 125 WEST SPALDING
DRIVE CAUSING MAJOR DAMAGE. OTHER TREES HAVE FALLEN IN
THE IMMEDIATE AREA AS WELL.
&&
KFRANTZSpecial weather statement, Apr 13, 9:56 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 956 AM EDT MON APR 13 2009 GAZ083-093>096-107-131430- 956 AM EDT MON APR 13 2009 ...SIGNIFICANT WEATHER ALERT FOR 50 MPH WINDS IN PULASKI...MACON... BLECKLEY...HOUSTON...PEACH AND TWIGGS COUNTIES UNTIL 1030 AM EDT... AT 956 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM MEADOWDALE TO 13 MILES SOUTH OF HENDERSON...MOVING NORTHEAST AT 35 MPH. WIND GUSTS OF 50 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS PULASKI...MACON...BLECKLEY...HOUSTON...PEACH AND TWIGGS COUNTIES THROUGH 1030 AM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE MOSS OAK...MEADOWDALE...HENDERSON...SAINT LOUIS...MIAMI VALLEY...GROVE PARK...ELKO...PERRY...LAKEWOOD...GROVANIA...HOUSTON LAKE...CLINCHFIELD...HAYNEVILLE...SAND BED AND WARNER ROBINS.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 2:16 AM EDT | Wind Advisory | FFC | Bartow, Carroll, Catoosa, Chattooga, Cherokee, Clayton and 27 more | 8 hr |
| Apr 13, 3:28 AM EDT | High Wind Warning | FFC | Bartow, Catoosa, Chattooga, Cherokee, Dade, Dawson and 15 more | 7 hr |
| Apr 13, 6:23 AM EDT | Severe Thunderstorm Warning | FFC | Chattahoochee, Stewart | 39 min |
| Apr 13, 9:33 AM EDT | Severe Thunderstorm Warning | FFC | Crisp, Dooly, Houston, Macon, Sumter | 42 min |
| Apr 13, 10:16 AM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Houston, Pulaski, Twiggs | 44 min |
| Apr 13, 11:34 AM EDT | River Flood Warning | FFC | Clarke, Greene, Oconee | 21 hr |
| Apr 13, 12:28 PM EDT | Severe Thunderstorm Warning | FFC | Dodge, Telfair, Wilcox | 65 min |
| Apr 13, 12:44 PM EDT | Tornado Warning | FFC | Telfair | 48 min |
| Apr 13, 1:07 PM EDT | Severe Thunderstorm Warning | FFC | Montgomery, Wheeler | 38 min |
| Apr 13, 1:28 PM EDT | Severe Thunderstorm Warning | FFC | Toombs | 47 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.